Arthritis Forum
Home.

News.

Personal Stories. Links. Message Board.  
Arthritis Forum  
Add your comments to this topic Start a new topic
Date: 29.11.2011
From: Holly

Subject: Increased pain when taking Methatrexate?

Hi there,

I am 24 and I have suffered from Arthritis since I was three. I was prescribed MTX from age 9 and I was off it at 13. I went into remission until I was 21 and am now very affected by it and have started taking MTX again last night. Just wanted to know if any of you have found that MTX gives you more pain at times? Its so painful it wakes me up and almost always at night. Is this normal, and will it pass? Your thoughts would be appreciated.
reply | back to forum

Date: 29.11.2011
From: davina

Subject: Re: Increased pain when taking Methatrexate?

I would think that was just to do with your arthritis getting to your pain levels, i wouldn't have thought it was to do with the meth (could be wrong tho)
until your arthritis is controlled you will properly find that it varies from day to day, good and bad days.
reply | back to forum

Date: 29.11.2011
From: rhona

Subject: Re: Increased pain when taking Methatrexate?

Hi Holly,

So sorry to hear that you have had arthritis from such a young age. It can take a while for the mtx to work so if you just started taking it again it won't be effective right away, it may mean that you need something else until it kicks in. I would make an appointment to either see your Doc. or rheumatologist and get something else to help the pain then you will hopefully get sleeping better. I am on mtx 25mg but it doesn't seem to be helping so i am going onto TNF Therapy in a couple of weeks. Good luck and hope you feel better soon x.
reply | back to forum

Date: 30.11.2011
From: Holly

Subject: Re: Increased pain when taking Methatrexate?

Thanks for your thoughts, the thing is I am used to the pain fluctuating but I seem to get this particular pain the day of taking mtx. I am currently on 15mg so I will see how I get on with it. I just wondered if it was a side effect that others had experienced.

I think I will speak to my doctor about that TNF therapy though, I would be interested to see if that is more effective than mtx. Mtx worked for me in the past though it did take 4 years to alleviate the pain completely last time.

I hope you are both coping ok. Take care. x
reply | back to forum

Date: 30.11.2011
From: rhona

Subject: Re: Increased pain when taking Methatrexate?

I don't know if the mtx could increase the pain or not. I also take sulphasalazine and plaquenil and to be honest i didn't feel any better when they added the mtx. I suppose everyone is different and some find it very helpful, i am looking forward to starting embrel (TNF) in 2 weeks but also nervous and really hope it works as i am so stiff and sore just now. Hope you get it sorted out soon as it is horrible being in pain. x
reply | back to forum

Date: 06.12.2011
From: Rita

Subject: Re: Increased pain when taking Methatrexate?

I've been taking Methotrexate for about 12 years (12.5 mg) and during the first few years, found it quite effective. But now it doesn't seem to improve my condition at all, and I do find that my pain increases on the day on which I take it, and also on the following day. It also interferes with my sleep, although that may be because I wake during the night in considerable pain. It is probably time for a change of medication!
reply | back to forum

Date: 06.12.2011
From: Gillian

Subject: Re: Increased pain when taking Methatrexate?

Although I do not take Methatrexate I do take Sulfalazine. I have been sleeping very poorly because pain was disrupting my sleep. At my last hospital appointment to see the consultant he diagnosed fibromyalgia as well as the RA that I am being treated for. I now take 10mg of an antidepressant at bed time and it seems to be helping me. Apparently fibromyalgia has a big effect on quality of sleep and pain at night.
reply | back to forum

Date: 10.12.2011
From: chrissy

Subject: Re: Increased pain when taking Methatrexate?

hi holly your young to have r,a, ive had mex and all that,you have to fail all the standard drugs before you get the good stuff, ive had 3 tnf drugs but all didnt work for long, im now on a drug called toxicilamab, and doing ok, my point is they should give you these drugs in the first place, but it all comes down to money,good luck.x
reply | back to forum

 

Add your comments to this topic
Subject:
Please type your comment here:

Your name:
email:

2+1=
(This sum is to help prevent automatic spamming through this page - thank-you)


top

Site design: T - Creative Home | News | Personal Stories | Links | Message Board